MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G12836
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure involving an aortic dissection with a false lumen, the hubs of two flexor shuttle tibial guiding sheaths separated.An unspecified "plug" was almost in place, but the physician wanted to adjust the location, so he pulled the "plug" back and noted that the hub of the first sheath had separated from the shaft.The sheath had been in place for approximately forty minutes and the dilator was not in the sheath at the time of hub separation; however the unspecified 22mm plug was in the sheath.The sheath was removed and replaced with another from the same lot.The physician used "normal strength" to test the new sheath and the hub separated.The sheath was replaced and the procedure was continued.The sheath hubs were used to pull the sheaths from the patient.Resistance was not reported.The anatomy was not tortuous, scarred, or calcified.Although the dilator was not in the device lumen at the time of hub separation, reportedly, the dilator and sheath were withdrawn as a unit.No section of the device remained inside the patient.The patient did not require any additional procedures and did not experience any adverse effects due to the event.The patient is reportedly stable.
 
Additional Manufacturer Narrative
Customer: postal: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving an aortic dissection with a false lumen, the hubs of two flexor shuttle tibial guiding sheaths separated.An unspecified "plug" was almost in place, but the physician wanted to adjust the location, so he pulled the "plug" back and noted that the hub of the first sheath had separated from the shaft.The sheath had been in place for approximately forty minutes and the dilator was not in the sheath at the time of hub separation; however the unspecified 22mm plug was in the sheath.The sheath was removed and replaced with another from the same lot.The physician used "normal strength" to test the new sheath and the hub separated.The sheath was replaced and the procedure was continued.The sheath hubs were used to pull the sheaths from the patient.Resistance was not reported.The anatomy was not tortuous, scarred, or calcified.Although the dilator was not in the device lumen at the time of hub separation, reportedly, the dilator and sheath were withdrawn as a unit.No section of the device remained inside the patient.The patient did not require any additional procedures and did not experience any adverse effects due to the event.The patient is reportedly stable.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, dimensional verifications, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.One prior to use and one used device were returned to cook for investigation.A visual inspection of the devices found one sheath without a hub and the other sheath with the hub detached.Both sheaths had an inner and outer diameter that measured within specification.The inner diameter of the returned white cap was also within specification.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu) provided the following information to the user related to the reported failure mode: warnings: ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance i anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ sheath removal: ¿remove the sheath.Avoid applying traction to the hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded an unintended user error contributed to this failure mode.The customer stated that the dilator was not reinserted prior to removal of the sheath.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12788348
Report Number1820334-2021-02472
Device Sequence Number17095840
Product Code DYB
UDI-Device Identifier00827002128361
UDI-Public(01)00827002128361(17)240118(10)13696570
Combination Product (Y/N)N
PMA/510(K) Number
K142819
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2024
Device Model NumberG12836
Device Catalogue NumberKSAW-8.0-38-90-RB-SHTL-HC
Device Lot Number13696570
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2021
Supplement Date Received by Manufacturer03/16/2022
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date04/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO WIRE
Patient Age71 YR
Patient SexMale
Patient Weight68 KG